Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Problems about medication for high blood pressure - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My blood pressure is horribly high right now and I'm diabetic. However, my doc tried my on 2 blood pressure medications and neither suited at all (horrible side effects). I feel a bit stuck!
Doctor :   Hi
User :   Hi
Doctor :   may i know where you reside ?
User :   Essex UK
Doctor :   ok
Doctor :   may i know what medications have you been on ?
Doctor :   and what is your current BP?
Doctor :   ALSO please mention your age as well ?
User :   For Diabetes I take Bolamyn and the doctor tried me on 2 blood pressure medications 'suitable' for diabetics. Can't remember the 1st (which gave me terrible diarrhoea) but 2nd was Ramipril. I gained 12lbs weight in 15 days. So came off it. I'm 54
Doctor :   You mean metformin ?
User :   Since then I've been trying to eat much more healthily with items known to reduce blood pressure (like beetroot, blueberries)...and walking more
User :   It's a version of metformin
Doctor :   as the drug that gave u diarrhea ?
User :   no, one of the blood pressure ones did
User :   so it was changed to Ramipril
User :   but that made me gain TONS of weight instantly
User :   My doctor said there were only 2 medications for blood pressure really suitable for diabetics
User :   but neither of them suited my body alas
Doctor :   ok
Doctor :   may i know what were the side effects that you had ?
User :   Yup. Weight gain. rapid. I've bought a blood pressure monitor, that goes on the wrist....and I get wildly diff readings
Doctor :   do u know your last HBA1c ?
User :   Highish....I believe in the 8s
Doctor :   Is your diabetes is under control ?
Doctor :   oh ok,
User :   no
User :   not currently
Doctor :   has it improved from before ?
User :   sigh
User :   no it's all getting worse
Doctor :   ok
User :   today I'm alarmed though.
Doctor :   may i know ur current BP ?
User :   Last week my blood pressure was variable but 132 over 88 and thereabouts
User :   today...wait for it...
User :   192 over 112
User :   gulp
User :   I don't know why
Doctor :   HAVE you eaten anything unusual ?
User :   gosh
Doctor :   or missed any of your pills ?
User :   Butternut squash soup and 2 sausages on mash with cabbage for lunch
User :   Ahh. Last night I was sick three times. So the Bolamyn may not have stayed in my system.
User :   That's for the diabetes though. I'm not currently on blood pressure medication.
User :   Would that effect my bp?
Doctor :   Presence of additional salt matters much , and can cause high BP
User :   192 over 112 is pretty high isn't it
Doctor :   No bolamyn , does not affect the BP
Doctor :   yes , it is very high, and the condition is called accelerated hypertension
User :   right
User :   advice?
Doctor :   this indicates that you definitely need medications to control your BP
User :   Sigh. I don't get on with my GP
User :   and I didn't get on with the 2 medications they tried me on.
Doctor :   So u are not currently on any BP meds, ?
User :   No
Doctor :   have you been on any diuretics like HCTZ ?
User :   no
Doctor :   OR lasix ?
User :   no
Doctor :   or metaprolol ?
User :   I am taking loads of supplements
User :   no
User :   no medication other than Bolamyn
User :   from the doctor
Doctor :   may i know the supplements that u are taking ?
User :   Oh my. It's a long list. hang on.
Doctor :   ok
User :   Here's my list
User :   oh, I don't think it's letting me cut and paste
Doctor :   just give me a brief overview
User :   Glucofit, Phyllanthus, GLA Borage Oil, Kapparest
User :   Adrenal rebuilder, allicin Max
User :   ADHS
User :   i couldn't even tell you what they all are
Doctor :   may i know , have you taken these medications after consulting some one ?
User :   Yes. I'm working with a qualified nutritional therapist
Doctor :   Do u know what the contents of these supplements ?
User :   with the aim of lowering my bp, lowering my glucose
User :   well, I have all the containers with the writing on them
Doctor :   and she has agreed that these will help lowering it ?
User :   Yes and she's taken advice from others too. they are supposed to support my liver, support my adrenals and help with my cell resistance
User :   I'm no scientist myself
Doctor :   You need to know a fact that adrenal hormones can cause high BP
User :   good to know, thanks
User :   I don't think I'm taking hormones as such
Doctor :   any medications that can cause increased fucntion can cause high BP
User :   hmm
Doctor :   YOU need to be careful with regard to take such meds
Doctor :   as these meds work on a long term basis, the short term benefit is not seen
User :   OK
Doctor :   also, allopathic meds, are needed for short term benefiit and to prevent complications due to high BP
User :   right
Doctor :   you can seek a second opinoin from another physician
User :   yes, that might be wise.
Doctor :   and he can choose to prescribe medications that suit you
Doctor :   including a diuretic and a betablocker
Doctor :   these meds are good for diabetics as well
Doctor :   in addition ramipril or lisinopril like medicaiton will also help
Doctor :   please consult a physician who can help you accordingly
Doctor :   i hope you have understood my comments
Doctor :   it seems that u have moved out of the chat session due to end of time
Doctor :   please log in if you have any other medical questions
Doctor :   take care and bye for noe
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor